Follow
Share
This question has been closed for answers. Ask a New Question.
This is the last time I take prednisone for my chest infection, I'm usually okay on Antibiotics, but the infection was quite severe, the side effects from the prednisone have been awful, I feel twice as ill, and I'm still recovering.
Yes I would say, you can get well without them, maybe it will take longer, but worth it in the long run.
Tonight I've been ill with the runs, my osteoporosis is caused through these tablets which I took Years ago for my Asthma, but at that time did not know much about them.
Please avoid if you can. Good luck.😊
Helpful Answer (0)
Report

drjohn738: Yes, it does cause diarrhea.
Helpful Answer (0)
Report

Prednisone, for me, makes me crazy (literally). I think it can do just about anything, side effect-wise. Question the doc as to WHY she needs this--there are a lot of drugs that docs throw at problems that cause more problems! IMHO, prednisone is one. My hubby was on a huge dose following his liver transplant....the happiest day was 100 days post transplant when I gave him his final dose!! He was angry, combative, nasty, miserable, depressed....and I do believe it was the prednisone. He HAD to have it, so I understood, but it was so wicked bad for him. And yes, he had diarrhea too, but he was on about 15 drugs, so I cannot blame the prednisone----talk to doc and find something else for her.
Helpful Answer (3)
Report

Prednisone is one nasty drug. Don't ever let a doctor tell you this drug cannot be stopped. The VA told my husband in 2005, to take it for the rest of his life, or he would die. I lowered the dose, then stopped it completely (I'm a nurse). He is still living without any side effects from this drug. Try asking her doctor the reason why she is being given this drug. It will cause a "moon" face, with multiple side effects. Steroids are dangerous for the human body. Get answers before continuing. You must be an advocate for her.
Helpful Answer (2)
Report

By itself, no that is not usually a side effect. But, two things to consider.

Prenisone, which is a steroid, causes agitation and anxiety, which in turn can cause diarrhea especially in someone with IBS or another bowel/intestinal disorder.

In the elderly (and in those taking other liver weakening drugs, even tylenol), prednisone can be very very hard on the liver and kidneys. Problems in these organs can cause diarrhea.

If the symptom lasts more than a few hours it's worth reporting to the doctor who prescribed it... as diarrhea can lead to severe dehydration, heart rhythm problems and seizure.

Angel
Helpful Answer (5)
Report

This question has been closed for answers. Ask a New Question.